California, 2006

Wildfire in California, August 8 to 9, 2006

August 8 to 9, 2006 · NWS SGX · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 8, 8:00 AM PST, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 8, 8:00 AM PST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT TUE AUG 8 2006

.SYNOPSIS...
MOIST SOUTHEAST FLOW WILL BRING SOME CLOUDS TO THE MOUNTAINS AND
DESERTS TODAY AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. OVER THE
COAST AND VALLEYS...WARMER TEMPERATURES ARE EXPECTED TODAY AND
WEDNESDAY WITH LESS NIGHT AND MORNING LOW CLOUDS. LOW CLOUDS SHOULD
INCREASE FROM THURSDAY ON AS A COASTAL EDDY DEVELOPS AND WEAK LOW
PRESSURE ALOFT APPROACHES THE WEST COAST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

TROPICAL WAVE MOVING WEST ACROSS SOUTHERN BAJA AND UPPER LOW
EJECTING NORTHEAST ACROSS OREGON WITH TRAILING TROUGH ACROSS
NORTHERN CALIFORNIA LEAVES MOST OF SOUTHERN CALIFORNIA UNDER THE
INFLUENCE OF THE EAST TO WEST HIGH PRESSURE RIDGE TODAY. SUBSIDENCE
ALOFT SHOWS UP IN THIS MORNINGS SOUNDINGS TAKEN AT YUMA AND MIRAMAR
WITH ANTICYCLONIC TURNING OF THE WINDS WITH HEIGHT AND STABLE LAYERS
BETWEEN 10000 AND 35000 FEET...BOTTOM LINE NO THUNDERSTORMS TODAY.
TOMORROWS ANOTHER STORY...WITH A WEAKNESS IN THE RIDGE BEING
ADVERTISED BY ALL THE MODELS AND INCREASING MOISTURE FROM THE
SOUTHEAST. HAD ISSUED A CORRECTION TO THE ZONES EARLIER IN THE
SHIFT, WILL UPDATE GRIDS AND FWF AND ZFP TO REMOVE THREAT OF
THUNDERSTORMS TODAY. ANTICIPATE NO ADDITIONAL CHANGES IN AFTERNOON
PACKAGE.

&&

.AVIATION...TAFS AND TWEB ADEQUATELY REFLECT EXPECTED CONDITIONS.
SEE TAFS LAXTAFSAN...LAXTAFCRQ...LAXTAFSNA...LAXTAFONT...
LAXTAFPSP...LAXTAFTRM...AND TWEB LAXTWB432 FOR MORE DETAILED
INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

CLEAR SKIES WITH SHALLOW PATCHY FOG IN SOME VALLEYS WEST OF THE MTNS
EARLIER THIS MORNING. THE FOG HAS ALREADY BURNED OFF AND VFR
CONDITIONS WILL PREVAIL INTO TOMORROW...EXCEPT FOR SCATTERED CUMULUS
AND ISOLATED THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON. LITTLE
OR NO MARINE LAYER AGAIN TONIGHT BUT THE PATCHY SHALLOW FOG WILL
LIKELY RETURN TOMORROW MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...BALFOUR
AVIATION/MARINE...GONSALVES

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO

ZZZZ99 KSGX 081506
WRKAVN

PG
Hazardous weather outlook, Aug 8, 4:45 AM PST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
545 AM PDT TUE AUG 8 2006

CAZ055-056-058-060-061-062-082300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
545 AM PDT TUE AUG 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS
OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT.

SLIGHT CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING IN THE MOUNTAINS
AND DESERTS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY THROUGH FRIDAY...SLIGHT CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MARTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Bernardino County Valley/The Inland Empire

When
August 8, 9:36 AM PST to August 9, 6:00 PM PST
Where
San Bernardino County Valley/The Inland Empire forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.293, -116.086 (the zone’s center; the record gives no point)

The Mountain Fire burned 113 acres near Banning. No structures were burned and no injuries were reported.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532730.